Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 35, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jul 29, 2012, 3:29 AM HST. It took effect at Jul 29, 2012, 3:30 PM HST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2012, 3:29 AM HST (13:29 UTC)
- In effect from
- Jul 29, 2012, 3:30 PM HST
- Expired
- Aug 1, 2012, 9:51 PM HST
- In force
- 3 days
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
056 WHHW70 PHFO 291329 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 AM HST SUN JUL 29 2012 ...WINDS STRENGTHENING OVER HAWAIIAN WATERS... .A TROUGH EXPECTED TO PASS SOUTH OF THE STATE THROUGH WEDNESDAY WILL BUILD WINDS AROUND THE BIG ISLAND AND MAUI TO THE ADVISORY THRESHOLD STARTING TONIGHT. PHZ119>121-123-124-300230- /O.NEW.PHFO.SC.Y.0035.120730T0400Z-120802T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 329 AM HST SUN JUL 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY. * WINDS AND SEAS...BEGINNING EARLY THIS EVENING...NORTHEAST WINDS UP TO 25 KNOTS WITH STRONGER GUSTS. SMALL CRAFT ADVISORY WINDS ARE EXPECTED TO BEGIN EARLY THIS EVENING. ROUGH SEAS OF 7 TO 11 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
11 follow-up statements
985 WHHW70 PHFO 300130 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST SUN JUL 29 2012 ...LOCALLY STRONG TRADE WINDS... .A TROUGH PASSING SOUTH OF THE STATE WILL LEAD TO AN INCREASE IN TRADE WINDS...WITH WINDS EXCEEDING ADVISORY SPEEDS WHERE ACCELERATED AROUND MAUI AND THE BIG ISLAND. PHZ119>121-123-124-301430- /O.EXT.PHFO.SC.Y.0035.120730T0130Z-120802T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 330 PM HST SUN JUL 29 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHARD
824 WHHW70 PHFO 301330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST MON JUL 30 2012 ...LOCALLY STRONG TRADE WINDS... .A TROUGH PASSING SOUTH OF THE STATE WILL LEAD TO AN INCREASE IN TRADE WINDS...WITH WINDS EXCEEDING ADVISORY SPEEDS WHERE ACCELERATED AROUND MAUI AND THE BIG ISLAND. PHZ119>121-123-124-310230- /O.CON.PHFO.SC.Y.0035.000000T0000Z-120802T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 330 AM HST MON JUL 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
757 WHHW70 PHFO 302332 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 132 PM HST MON JUL 30 2012 ...LOCALLY STRONG TRADE WINDS... .A TROUGH PASSING SOUTH OF THE STATE WILL LEAD TO AN INCREASE IN TRADE WINDS...WITH WINDS EXCEEDING ADVISORY SPEEDS IN MANY AREAS. PHZ115>118-311245- /O.EXB.PHFO.SC.Y.0035.000000T0000Z-120731T1600Z/ OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS- 132 PM HST MON JUL 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND SEAS 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119>121-123-124-311245- /O.CON.PHFO.SC.Y.0035.000000T0000Z-120802T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 132 PM HST MON JUL 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHARD
467 WHHW70 PHFO 310137 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST MON JUL 30 2012 ...LOCALLY STRONG TRADE WINDS... .A TROUGH PASSING SOUTH OF THE STATE IS BRINGING ENHANCED TRADE WINDS...WITH WINDS EXCEEDING ADVISORY SPEEDS IN MANY AREAS. PHZ119>121-123-124-311445- /O.CON.PHFO.SC.Y.0035.000000T0000Z-120802T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 337 PM HST MON JUL 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ115>118-311445- /O.CON.PHFO.SC.Y.0035.000000T0000Z-120731T1600Z/ OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS- 337 PM HST MON JUL 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND SEAS 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHARD
837 WHHW70 PHFO 311332 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST TUE JUL 31 2012 ...LOCALLY STRONG TRADE WINDS... .A TROUGH PASSING SOUTH OF THE STATE IS BRINGING ENHANCED TRADE WINDS. PHZ115>118-311445- /O.CAN.PHFO.SC.Y.0035.000000T0000Z-120731T1600Z/ OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS- 332 AM HST TUE JUL 31 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DECREASED IN THESE ZONES. THE SMALL CRAFT ADVISORY IS NO LONGER NEEDED. $$ PHZ119>121-123-124-010245- /O.CON.PHFO.SC.Y.0035.000000T0000Z-120802T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 332 AM HST TUE JUL 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
722 WHHW70 PHFO 311928 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 928 AM HST TUE JUL 31 2012 ...LOCALLY STRONG TRADE WINDS LINGER AROUND PARTS OF THE BIG ISLAND AND MAUI... .A HIGH PRESSURE RIDGE TO THE NORTH WILL KEEP WINDS LOCALLY STRONG THROUGH WEDNESDAY. PHZ119>121-123-124-010830- /O.CON.PHFO.SC.Y.0035.000000T0000Z-120802T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 928 AM HST TUE JUL 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
885 WHHW70 PHFO 010114 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 314 PM HST TUE JUL 31 2012 ...LOCALLY STRONG TRADE WINDS LINGER AROUND PARTS OF THE BIG ISLAND AND MAUI... .A HIGH PRESSURE RIDGE TO THE NORTH WILL KEEP WINDS LOCALLY STRONG THROUGH WEDNESDAY. PHZ119>121-123-124-011415- /O.CON.PHFO.SC.Y.0035.000000T0000Z-120802T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 314 PM HST TUE JUL 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
654 WHHW70 PHFO 011319 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 319 AM HST WED AUG 1 2012 ...LOCALLY STRONG TRADE WINDS LINGER AROUND PARTS OF THE BIG ISLAND AND MAUI... .A HIGH PRESSURE RIDGE TO THE NORTH WILL KEEP WINDS LOCALLY STRONG THROUGH EARLY THURSDAY MORNING. PHZ119>121-123-124-020230- /O.EXT.PHFO.SC.Y.0035.000000T0000Z-120802T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 319 AM HST WED AUG 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND SEAS UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
098 WHHW70 PHFO 011935 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 935 AM HST WED AUG 1 2012 ...LOCALLY STRONG TRADE WINDS LINGER AROUND PARTS OF THE BIG ISLAND AND MAUI... .A HIGH PRESSURE RIDGE TO THE NORTH WILL KEEP WINDS LOCALLY STRONG THROUGH EARLY THURSDAY MORNING. PHZ119>121-123-124-020845- /O.CON.PHFO.SC.Y.0035.000000T0000Z-120802T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 935 AM HST WED AUG 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND SEAS UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHHW70 PHFO 020113 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 313 PM HST WED AUG 1 2012 ...LOCALLY STRONG TRADE WINDS LINGER AROUND PARTS OF THE BIG ISLAND AND MAUI... .A HIGH PRESSURE RIDGE TO THE NORTH WILL KEEP WINDS LOCALLY STRONG THROUGH EARLY THURSDAY MORNING. PHZ119>121-123-124-021415- /O.CON.PHFO.SC.Y.0035.000000T0000Z-120802T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 313 PM HST WED AUG 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND SEAS UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
527 WHHW70 PHFO 020751 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 951 PM HST WED AUG 1 2012 PHZ119>121-123-124-020900- /O.CAN.PHFO.SC.Y.0035.000000T0000Z-120802T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 951 PM HST WED AUG 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW THE ADVISORY THRESHOLD. $$ DONALDSON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jul 28, 8:30 PM HST, 6 hours 59 minutes earlier.
Area forecast discussion, Jul 28, 8:30 PM HST, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SAT JUL 28 2012 .SYNOPSIS... TRADE WIND WEATHER WILL CONTINUE THROUGH THE FORECAST PERIOD...WITH CLOUDS AND SHOWERS FAVORING WINDWARD AND MAUKA AREAS...THANKS TO PERSISTENT HIGH PRESSURE TO OUR NORTH. CLOUD COVER AND SHOWERS WILL INCREASE A BIT TONIGHT AND EARLY SUNDAY AS AN AREA OF SHOWERY LOW CLOUDS MOVES BY IN THE TRADES. && .DISCUSSION... A RIDGE OF HIGH PRESSURE FAR NORTH OF THE MAIN HAWAIIAN ISLANDS REMAINS THE DOMINANT FEATURE FOR LOCAL WEATHER THIS EVENING. THE PRESSURE GRADIENT BETWEEN THIS RIDGE AND EQUATORIAL LOW PRESSURE IS SUFFICIENTLY STEEP TO SUPPORT 20 TO 25 MPH TRADE WINDS ACROSS LOCAL WATERS...JUST BELOW SMALL CRAFT ADVISORY THRESHOLD IN THE WINDIER CHANNELS. A STRONG INVERSION NEAR 8300 FEET CAPS DEEP CONVECTION...BUT SOUNDINGS SHOW SUFFICIENT MOISTURE AND INSTABILITY TO TRIGGER SHOWERS AS THE TRADES PUSH ACROSS WINDWARD MOUNTAINS. ADDITIONAL SHOWERS WITHIN AN AREA OF BROKEN TO OVERCAST LOW CLOUDS WILL AFFECT THE ISLANDS TONIGHT AND SUNDAY MORNING...LIKELY SPREADING WETNESS LEEWARD. DRIER CONDITIONS ARE EXPECTED LATER SUNDAY AS THE CLOUD AREA PASSES WEST OF THE ISLANDS. TRADE FLOW WILL PERSIST THROUGH THE FORECAST PERIOD. GFS CONTINUES TO SHOW A WEAK TROUGH WILL PASS SOUTH OF THE ISLANDS LATE SUNDAY THROUGH TUESDAY...TIGHTENING THE PRESSURE GRADIENT JUST ENOUGH TO BOOST WINDS ACROSS THE EASTERN CHANNELS AND WATERS TO SMALL CRAFT ADVISORY THRESHOLD. HOWEVER...EACH MODEL RUN WEAKENS THIS FEATURE FROM THE PREVIOUS RUN...SO IT IS POSSIBLE NO WIND BOOST WILL OCCUR WHEN THE TIME ARRIVES. WINDS ARE JUST BELOW ADVISORY LEVEL NOW...SO WE WILL KEEP THIS WIND INCREASE IN OUR FORECAST PACKAGE FOR NOW GIVEN THE SMALL CHANGE NEEDED FOR SMALL CRAFT ADVISORY CONDITIONS TO OCCUR. GFS ALSO BRINGS TROPICAL MOISTURE NORTHWARD TO THE EASTERN ISLANDS MONDAY AND TUESDAY AS THE WEAK TROUGH PASSES BY. HOWEVER...PREVIOUS TROUGHS PASSING SOUTH OF THE ISLANDS DID NOT AFFECT US AS STRONGLY AS MODELS SUGGESTED AT THE TIME...AND THE SAME MAY OCCUR THIS TIME. USING THE SAME RATIONALE AS FOR THE FORECAST WIND BOOST...WE WILL KEEP THE MOISTURE INCREASE IN THE FORECAST PACKAGE FOR NOW. && .AVIATION... ISOL MVFR CIGS WILL BE CONFINED TO WINDWARD SLOPES WITH VFR CONDITIONS DOMINATING AT MOST TERMINALS. AN AREA OF CLOUDS AND SHOWERS RIDING ALONG THE TRADE FLOW WILL MOVE ASHORE THIS EVENING AND SPREAD UP THE ISLAND CHAIN OVERNIGHT. EXPECT INCREASING COVERAGE OF MVFR CIGS ON WINDWARD SLOPES AS THE CLOUD BAND MOVES IN...POSSIBLY REQUIRING AN AIRMET SIERRA SERIES FOR MT OBSC. && .MARINE... WITH THE EXPECTED INCREASE IN TRADE WINDS EARLY NEXT WEEK...SMALL CRAFT ADVISORY CONDITIONS MAY OCCUR OVER THE USUAL WINDY WATERS AROUND MAUI COUNTY AND THE BIG ISLAND. A DECISION ON WHETHER TO ISSUE A SMALL CRAFT ADVISORY FOR THESE AREAS WILL BE MADE WITH THE MORNING PACKAGE. A MODERATE SIZE SOUTH SWELL IS EXPECTED TO FILL IN ON MONDAY...PEAK ON TUESDAY...THEN LOWER SLOWLY ON WEDNESDAY. TRADE WINDS WILL CONTINUE TO PRODUCE SHORT PERIOD CHOPPY SURF ALONG EAST FACING SHORES. NO OTHER SIGNIFICANT SWELLS ARE EXPECTED. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && POWELL
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.